Alabama, 2006

Damaging Wind in Alabama, August 3, 2006

August 3, 2006 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 3, 2:00 AM CST, 12 hours 55 minutes earlier.

Area forecast discussion, Aug 3, 2:00 AM CST, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT THU AUG 3 2006

.SHORT TERM...TODAY AND TONIGHT...SURFACE RIDGE CONTINUES FROM EAST
TO WEST ACROSS FORECAST AREA THIS MORNING. PRECIPITABLE WATER VALUES
ARE DOWN SLIGHTLY...JUST UNDER TWO INCHES FOR TODAY. THINK WE WILL
HAVE A FEW TOWERS GO UP ALONG THE COAST THIS MORNING BUT CONVECTION
MORE LIKELY THIS AFTERNOON WHEN MAX HEATING IS REACHED. GFS MOS POPS
HAVE CAME WAY DOWN FOR TODAY...AROUND 10 PERCENT.  NGM/NAM CAME IN
AROUND 20...ALL THREE WITH MAX TEMPS IN THE LOW TO MID 90S FROM
COAST NORTHWARD. WATER VAPOR LOOPS SHOW DRIER AIR OVER SOUTHERN
GEORGIA BUT LOOKS LIKE IT WILL TURN MORE NORTHWEST BEFORE GETTING TO
SOUTH ALABAMA. EITHER WAY MID 90 TEMPERATURES SHOULD BE ENOUGH TO
FIRE OFF ISOLATED STORMS AND DID GO ABOUT 10 PERCENT ABOVE GUIDANCE
TO FIT IN BETTER WITH NEIGHBORS. MAY EVEN BE A FEW STRONG STORMS IF
DRIER AIR ALOFT CAN MAKE IT TO THE EASTERN ZONES THIS AFTERNOON. /11

&&

.LONG TERM...FRIDAY THROUGH WEDNESDAY...SURFACE TO H8 RIDGE OVER
MUCH OF THE NORTHERN GULF AND SE CONUS WILL CONTINUE TO DOMINATE
THROUGH EARLY NEXT WEEK WITH T.S. CHRIS PROGGED TO MOVE WEST UNDER
THE RIDGE TRACKING OVER THE SOUTHERN GULF GENERALLY AS A MINIMAL
TROPICAL CYCLONE. BOTH THE GFS AND NAM DEPICT BETTER COVERAGE OF
SHOWERS AND THUNDERSTORMS LATER IN THE WEEK AS A WEAK FRONTAL STALLS
OVER CENTRAL AL AND GA...WITH SLIGHTLY BETTER MID LEVEL FORCING
MOVING SOUTHWARD ALSO BASICALLY IN THE VICINITY OF THE FRONT.
OTHERWISE...NO REAL SIGNIFICANT CHANGES TO THE LAST COUPLE OF
PACKAGES FOR THE REMAINDER OF THE WEEK. HEAT INDICES FROM 100 TO 105
WERE NOTED FOR MUCH OF THE FORECAST PD THUS GIVING WAY TO MORE
UNCOMFORTABLE WORKING CONDITIONS OUTSIDE. WILL CONTINUE TO USE
CURRENT 00Z MEX GUIDANCE FOR TEMPS THROUGH THE PD. /32

&&

.MARINE...THERE CONTINUES TO BE LITTLE CHANGE IN THE MARINE FORECAST
THROUGH THE NEXT FIVE DAYS WITH HIGH PRESSURE REMAINING THE MAIN
FEATURE OVER THE MARINE AREA. MAY SEE SOME SLIGHT INCREASE IN SEAS
BY THE FIRST OF THE WEEK IF CHRIS STAYS CLOSE TO TRACK FORECAST
THROUGH THE CENTRAL GULF. /11

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      95  76  94  75 /  20  10  30  20
PENSACOLA   93  77  92  76 /  20  10  30  20
DESTIN      92  80  90  77 /  20  10  30  20
EVERGREEN   96  72  93  74 /  20  10  30  20
WAYNESBORO  97  71  95  73 /  20  10  30  30
CAMDEN      97  74  99  75 /  20  10  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 3, 12:30 PM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
130 PM CDT THU AUG 3 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-041100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
130 PM CDT THU AUG 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
AFTERNOON. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW OF
THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45
MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. THE
THUNDERSTORMS WILL WEAKEN LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 3, 12:43 PM CST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CDT THU AUG 3 2006

ALZ056-057-031930-
CONECUH-BUTLER-
INCLUDING THE CITIES OF...EVERGREEN...
143 PM CDT THU AUG 3 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND
SOUTHWEST BUTLER COUNTIES...

AT 140 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GARLAND...AND MOVING SOUTHWEST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WILCOX...LYEFFION...I65 AND CR 29...BROWNVILLE AND OWASSA THROUGH 230
PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
35 TO 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Aug 3, 1:44 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
244 PM CDT THU AUG 3 2006

ALZ057-032045-
BUTLER-
244 PM CDT THU AUG 3 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WESTERN BUTLER
COUNTY...

AT 241 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES SOUTH OF BUTLER SPRINGS...AND MOVING NORTHEAST
AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BUTLER SPRINGS...SAUCER...HERBERT...FOREST HOME...I65 AND AL 10 AND
I65 AND AL 185 THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 3, 1:53 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT THU AUG 3 2006

ALZ064-032045-
LOWER BALDWIN-
253 PM CDT THU AUG 3 2006

...A CLUSTER OF STRONG THUNDERSTORMS IS BEING DETECTED OVER SOUTHERN
BALDWIN COUNTY...

AT 249 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTH OF SUMMERDALE.  THE THUNDERSTORM WAS
NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SUMMERDALE...SILVERHILL...MARLOW AND CLAY CITY THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.
Special weather statement, Aug 3, 2:17 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT THU AUG 3 2006

ALZ058-060-032115-
COVINGTON-CRENSHAW-
INCLUDING THE CITIES OF...ANDALUSIA...
317 PM CDT THU AUG 3 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER COVINGTON AND
SOUTHERN CRENSHAW COUNTIES...

AT 315 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF DOZIER...AND MOVING SOUTH AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CLEARVIEW...ROSE HILL...GANTT AND HEATH THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF WIND GUSTS FROM
40 TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL.
BRIEF STRONG WIND GUSTS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. ALTHOUGH THESE STORMS ARE
PRESENTLY BELOW SEVERE LEVELS...WIND GUSTS FROM THESE STORMS CAN
DOWN TREES THAT HAVE EXPERIENCED WEAKENING FROM PAST HURRICANES OR
ARE DEAD BUT STILL STANDING. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER IN LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW YOU TO CROSS SAFELY.

The radar

The Eglin Afb radar (KEVX), 98 km away, was scanning. The volume nearest the first event began at 20:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Covington

When
August 3, 2:55 PM CST to 2:57 PM CST
Where
Covington County, Andalusia
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
31.300, -86.483

High winds from a thunderstorm blew down trees and power lines in the Andalusia area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530332.